Alert archive / Kentucky / Flash Flood Warnings in 2009

Flash Flood Warning 2, NWS Jackson, KY

May 3, 20096 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 3, 2009, 10:30 PM EDT for 6 counties in Kentucky. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2009, 10:30 PM EDT (02:30 UTC)
Expired
May 4, 2009, 4:30 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 140 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 11:35 PM EDTHEAVY RAIN 0Pine Knot, KYCOUNTY DISPATCH REPORTED WATER FLOWING ONTO HWY 92 IN PLACES BUT NOT ENOUGH TO CLOSE THE ROAD AS OF 1135 PM.
May 4, 12:27 AM EDTFLASH FLOODCorbin, KYCORBIN DISPATCH REPORTED THAT A ROADWAY WAS CLOSED AT ROY KIDD DEPOT AT THE UNDERPASS DUE TO HIGH WATER.
May 4, 12:35 AM EDTFLASH FLOOD1 Nnw Bark Camp, KYBEE CREEK ROAD FLOODED AND CLOSED. WATER UP TO FRONT PORCH STEPS OF ONE HOME NEAR THE CREEK.
May 4, 12:35 AM EDTFLASH FLOODLondon, KYNUMEROUS STREETS BEING CLOSED IN CITY OF LONDON DUE TO FLASH FLOODING.
May 4, 12:36 AM EDTFLASH FLOODWilliamsburg, KYPUBLIC REPORT OF FLASH FLOODING IN WILLIAMSBURG CONFIRMED BY LAW ENFORCEMENT ALTHOUGH EXTENT OF FLOODING IS NOT KNOWN AT THIS TIME. LAW ENFORCEMENT IS ASSESSING THE SITUATION FOR POSSIBLE ROAD CLOSURES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 117 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 040230
FFWJKL
KYC125-147-199-203-231-235-040830-
/O.NEW.KJKL.FF.W.0002.090504T0230Z-090504T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1030 PM EDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 430 AM EDT MONDAY

* AT 1020 PM EDT...TRAINED WEATHER SPOTTERS REPORTED CREEKS AND 
  STREAMS RISING RAPIDLY OUT OF THEIR BANKS NEAR PINE KNOTT IN 
  MCCREARY COUNTY AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  HEAVY RAINFALL WILL CONTINUE FOR SEVERAL MORE HOURS OVER THE ENTIRE 
  WARNING AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
  THE VICINITY OF BURNSIDE...CEDARVILLE...CORBIN...FERGUSON...
  LIBERTY...LONDON AND MONTICELLO.

FLASH FLOODING IS BEING CAUSED BY VERY HEAVY RAIN FALLING ACROSS THE 
AREA IN COMBINATION WITH EXCESSIVE RUNOFF FROM RECENT RAINS. BE 
ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. ALSO...WHEN 
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND... 
DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
      3711 8491 3735 8457 3725 8397 3697 8407
      3696 8410 3693 8409 3661 8420 3662 8500
      3663 8501 3677 8502 3686 8507

$$

ABE
1 follow-up statement
000 
WGUS73 KJKL 040448
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1248 AM EDT MON MAY 4 2009

KYC125-147-199-203-231-235-040830-
/O.CON.KJKL.FF.W.0002.000000T0000Z-090504T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROCKCASTLE KY-PULASKI KY-LAUREL KY-WAYNE KY-WHITLEY KY-MCCREARY KY-
1248 AM EDT MON MAY 4 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM EDT FOR
MCCREARY...WESTERN WHITLEY...WAYNE...LAUREL...PULASKI AND SOUTHERN
ROCKCASTLE COUNTIES...

AT 1235 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE 
CLOSURE OF NUMEROUS STREETS IN THE CITIES OF LONDON AND CORBIN DUE 
TO HIGH WATER. TRAINED SPOTTERS ALSO INDICATED FLASH FLOODING 
OCCURRING IN NORTHERN WHITLEY COUNTY.

EXCESSIVE RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING THROUGH THE 
OVERNIGHT HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER 
TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED 
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3695 8495 3695 8492 3700 8486 3706 8493
      3711 8491 3735 8457 3725 8397 3697 8407
      3696 8410 3693 8409 3661 8420 3662 8500
      3663 8501 3677 8502 3686 8507

$$

ABE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 8:21 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, May 3, 8:21 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
821 PM EDT SUN MAY 3 2009

.SHORT TERM.../TONIGHT THROUGH MONDAY/

18Z SFC ANALYSIS SHOWS LOW PRESSURE DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY WITH A STATIONARY FRONT DRAPED JUST SOUTH OF THE
KENTUCKY BORDER. OVER-RUNNING SHOWERS CONTINUE TO SPREAD NORTH AND
EAST OF THIS BOUNDARY KEEPING EAST KENTUCKY QUITE DAMP. AFTER A BIT
OF A LULL...THE SHOWERS HAVE FILLED BACK IN TO OUR SOUTHWEST SETTING
UP A VERY WET NIGHT FOR MOST OF THE AREA. TEMPERATURES REMAIN ON THE
CHILLY SIDE THROUGH THE CWA WITH READINGS RANGING FROM THE MID 50S IN
THE NORTHWEST TO THE MID 60S IN THE FAR SOUTHEAST. FROM LAST NIGHT
THROUGH TODAY MUCH OF FAR SOUTHEAST KENTUCKY HAS PICKED UP BETWEEN
ONE AND TWO INCHES OF RAIN...PRIMING THESE LOCATIONS FOR FLASH
FLOODING WITH THE ADDITION OF ANY MORE HEAVY RAIN. UNFORTUNATELY...
THAT IS WHAT WE ARE LOOKING AT SO HAVE ISSUED A FLASH FLOOD WATCH
THROUGH NOON FOR OUR SOUTHEAST COUNTIES AND AN ESF ADDRESSING THE
FLASH FLOOD POTENTIAL ELSEWHERE AS WELL AS HIGHLIGHTING THE THREAT
OF RIVER FLOODING LATER IN THE WEEK AS THE RUNOFF MOVES DOWNSTREAM.

FOR THE SHORT TERM...THE MODELS ARE IN GOOD ENOUGH AGREEMENT ALOFT
WITH THE SHARP TROUGH SHIFTING THROUGH THE OHIO VALLEY LATER TONIGHT
AND EARLY MONDAY. THE GFS IS A LITTLE STRONGER THAN THE NAM WITH THIS
FEATURE...BUT ALSO APPEARS TO SUFFER FROM GRID SCALE FEEDBACK. AS
SUCH...HAVE FOLLOWED THE NAM SOLUTION MOST CLOSELY.

HEAVY RAIN IS ANTICIPATED TONIGHT AS THE LATEST SFC LOW MOVES OUT OF
THE LOWER MISSISSIPPI VALLEY AND NORTHEAST ALONG THAT BOUNDARY...JUST
TO OUR SOUTH. EXPECT THIS PROCESS TO SHIFT THIS BOUNDARY NORTHWARD AS
IT DOES SO...PROVIDING A GOOD FOCUSING MECHANISM FOR OVER-RUNNING
RAINS. THIS RAIN WILL BE FED BY A SOMEWHAT COUPLED JET STRUCTURE
ALOFT...MODERATELY HIGH PWATS...AND A 50 KT 850 JET FROM THE SOUTH.
ANTICIPATE HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED...ELEVATED...
THUNDERSTORMS...TO DEVELOP LATER THIS EVENING AND RAKE ACROSS FAR
EAST KENTUCKY WITH MODERATE TO HEAVY RAIN THE RESULT. MUCH OF THIS
RAIN WILL FALL ON GROUND ALREADY SATURATED BY THE RAINS OF THE PAST
FEW DAYS. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN HOISTED FOR
THESE AREAS. EXPECT THE LOW TO EXIT THE CWA DURING THE MORNING...
MONDAY...TAKING ITS HEAVY RAIN ALONG WITH IT...BUT LEAVING BEHIND A
FEW LINGERING SHOWERS AND STILL PLENTY OF CLOUDS. IN ADDITION...THE
EXPECTED RAINFALL TONIGHT SHOULD BE ENOUGH TO LEAD TO HIGH WATER AND
FLOODING CONCERNS ALONG THE MAIN STEM RIVERS...PARTICULARLY THE
CUMBERLAND AND TO A LESSER EXTENT THE KENTUCKY. AN ESF HAS BEEN
ISSUED ADDRESSING THIS CONCERN.

AS FOR TEMPERATURES...FOLLOWED THE ADJUSTED MET GUIDANCE THE CLOSEST
THROUGH THE SHORT TERM AS THE NAM WAS THE FAVORED MODEL. MADE ONLY
LIMITED TERRAIN ADJUSTMENTS BASED ON OUR SATURATED ENVIRONMENT. AS
FOR POPS...PRETTY MUCH ENDED UP WITH CATEGORICAL FOR MOST OF THE
AREA TONIGHT AND THEN EARLY MONDAY BEFORE QUICKLY DROPPING BACK TO
CHANCE BY THE AFTERNOON.

.LONG TERM.../MONDAY NIGHT THROUGH SUNDAY/

AN ACTIVE LONG TERM PATTERN IS IN STORE AS NEARLY ZONAL FLOW ALOFT
WILL GIVE WAY TO A COUPLE OF AMPLIFIED H5 TROUGHS THROUGH THE END OF
THE WEEK. THE ECMWF CONTINUES TO BE THE PREFERRED MODEL THROUGH THE
EXTENDED WITH SUPPORT FROM GEFS/GEM/NAEFS AND HPC. OPERATIONAL GFS
IS AN OUTLIER WITH MOST ENSEMBLE MEMBERS LEANING MORE TOWARD SLOWER
AND MORE AMPLIFIED ECMWF SOLUTIONS.

LINGERING PRECIPITATION ON MONDAY NIGHT WILL QUICKLY TAPER OFF AS
MAIN TROUGH AXIS SLIDES EAST AND WEAK AREA OF HIGH PRESSURE BUILDS
IN ON TUESDAY. WILL MAINTAIN LOW CHANCE POPS IN THE EASTERN HALF OF
THE CWA BEFORE A WARM FRONT LIFTS NORTH ACROSS THE REGION ON TUESDAY
NIGHT AND POPS INCREASE AS INFLUENCE FROM DIGGING H5 TROUGH AND
ISENTROPIC LIFT COMMENCE. FORECAST SOUNDINGS SHOW SOME ELEVATED
INSTABILITY...SO WILL INCLUDE SMALL CHANCES FOR THUNDER AS WELL.
EAST KENTUCKY WILL BE IN THE WARM SECTOR OF DEVELOPING SURFACE LOW
OVER INDIANA ON WEDNESDAY. GOOD CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL EXIST DURING THIS TIME AND CONTINUE THROUGH
WEDNESDAY NIGHT AS THE ABOVE MENTIONED SURFACE LOW SWINGS A COLD
FRONT THROUGH THE AREA BY MID MORNING ON THURSDAY. THE ECMWF IS
PAINTING SOME PRETTY SIGNIFICANT QPF WITH THIS ENTIRE SYSTEM AND
WITH PLENTY OF RAINFALL AHEAD OF THIS SYSTEM...WILL HAVE TO MONITOR
THE POTENTIAL FOR SOME HYDRO PROBLEMS ON WEDNESDAY THROUGH THURSDAY.

CONFIDENCE DECREASES IN FORECAST AFTER MID WEEK SYSTEM AS MODELS
DIVERGE ON POSSIBLE SOLUTIONS...HOWEVER A CONTINUED ACTIVE PATTERN
IS LIKELY WITH ANOTHER AMPLIFIED H5 TROUGH DIGGING INTO ZONAL FLOW
AND ASSOCIATED SURFACE LOW/COLD FRONT SWINGING THROUGH EAST KENTUCKY
ON FRIDAY NIGHT AND SATURDAY. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL BE LIKELY WITH THIS WAVE.

AS FOR TEMPERATURES...WENT ABOVE OR BELOW MEX GUIDANCE IN AREAS
WHERE ECMWF SOLUTION WAS NOTICEABLY DIFFERENT. OVERALL...LOW
TEMPERATURES WILL MOSTLY BE ABOVE CLIMO FOR THE PERIOD AS CLOUD
COVER WILL KEEP TEMPERATURES UP. HIGH TEMPERATURES WILL GENERALLY
REMAIN NEAR THE MID 70S...AROUND CLIMO FOR THIS TIME OF YEAR.

&&

.AVIATION.../00Z TO 24Z/...UPDATED

LIFR AND OCCASIONAL VLIFR CIGS WILL CONTINUE THROUGH THE PERIOD
IN MOST AREAS BENEATH THE SATURATED AIR MASS...AND EXPECT ANY
IMPROVEMENTS TO BE QUITE LIMITED...AND CONFINED TO THE LAST 6 HRS OF
THE PERIOD...WHERE CONDITIONS MAY IMPROVE TO MVFR FROM SW TO NE.
INITIALLY HIGHER CIGS STRADDLE THE VA BORDER AREA ATTM...BUT AS PRECIP
MOVES IN THE RIDGETOPS WILL BECOME OBSCURED. STEADIER PRECIPITATION
HAS DEVELOPED OVER THE LAST FEW HOURS AND CONTINUES TO MOVE TOWARD
THE AREA FROM MIDDLE TN. HAVE CONFINED THUNDER CHANCES TO VCTS AND A
CB GROUP...MAINLY DURING THE FIRST 8 TO 12 HRS OF THE PERIOD. PERIODS
OF HEAVIER PRECIPITATION SHOULD ALSO YIELD LOW VIS. IN FACT...STRATUS
BUILDOWN SHOULD LEAD TO LIFR VIS ON THE RIDGETOP AIRPORT LOCATIONS
SUCH AS JKL...K22 AND PBX. WINDS THROUGH THE PERIOD WILL BE GENERALLY
LIGHT...AROUND 5 KTS...AS THEY SPIN AROUND THE DIAL FROM NORTHEAST TO
SOUTHEAST AND THEN BACK TO NORTHEAST BY MONDAY MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KYZ079-080-083>088-
110-113-115>120.

&&

SHORT TERM...GREIF
LONG TERM....SCHOETTMER
AVIATION...JP
Hazardous weather outlook, May 3, 4:30 PM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
430 PM EDT SUN MAY 3 2009

KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-042330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE
430 PM EDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS ARE EXPECTED TONIGHT ALONG WITH PERIODS OF HEAVY
RAIN. AS A RESULT OF THE HEAVY RAIN...LOCALIZED FLOODING OF CREEKS
AND STREAMS WILL BE A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY
RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM
FLOODING.

THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT
RISES ON AREA RIVERS TUESDAY AND WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY
INSTANCES OF FLOODING TONIGHT AND MONDAY.

KYZ079-080-083>088-110-113-115>120-042330-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
430 PM EDT SUN MAY 3 2009

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

MODERATE TO HEAVY SHOWERS...ALONG WITH A FEW EMBEDDED THUNDERSTORMS
WILL BRING HEAVY RAIN TO THE AREA TONIGHT. THE RAINS COULD BECOME
EXCESSIVE LEADING TO FLASH FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A THUNDERSTORM WILL BE POSSIBLE EARLY MONDAY ALONG WITH BRIEF HEAVY
RAIN. RUNOFF FROM THIS COULD CAUSE LOCALIZED CREEK AND STREAM
FLOODING.

THE RAINS OF THE PAST COUPLE DAYS ARE EXPECTED TO LEAD TO SIGNIFICANT
RISES ON AREA RIVERS TUESDAY AND WEDNESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY NIGHT THROUGH FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL...AS WELL AS ANY
INSTANCES OF FLOODING TONIGHT AND MONDAY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:33 PM EDTFlood WatchJKLBell, Breathitt, Clay, Estill, Floyd, Harlan and 20 more12 hr
May 3, 11:15 PM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 3 more6 hr
May 3, 11:48 PM EDTFlash Flood WarningJKLBell, Clay, Harlan, Knox, Laurel, Leslie and 1 more6 hr
May 4, 12:21 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more6 hr
May 4, 1:41 AM EDTFlash Flood WarningJKLBreathitt, Clay, Leslie, Owsley, Perry4 hr
May 4, 1:54 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin4 hr
May 4, 2:18 AM EDTAreal Flood AdvisoryJKLFloyd, Knott, Martin, Pike4 hr
May 4, 3:35 AM EDTFlash Flood WarningJKLEstill, Jackson, Laurel, Lee, Owsley, Rockcastle5 hr
May 4, 4:30 AM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr
May 4, 5:38 AM EDTRiver Flood AdvisoryJKLOwsley14 min
May 4, 6:05 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin, Morgan4 hr
May 4, 6:07 AM EDTRiver Flood AdvisoryJKLRowan7 hr
May 4, 6:21 AM EDTRiver Flood AdvisoryJKLClay11 hr
May 4, 6:35 AM EDTRiver Flood WarningJKLOwsley33 hr
May 4, 6:49 AM EDTRiver Flood AdvisoryJKLLee47 hr
May 4, 7:47 AM EDTRiver Flood WarningJKLLee36 hr
May 4, 7:47 AM EDTRiver Flood WarningJKLEstill50 hr
May 4, 7:56 AM EDTRiver Flood AdvisoryJKLWhitley4 days
May 4, 8:12 AM EDTAreal Flood AdvisoryJKLElliott, Morgan, Wolfe3 hr
May 4, 10:07 AM EDTAreal Flood AdvisoryJKLBreathitt, Magoffin, Owsley3 hr
May 4, 10:20 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
May 4, 10:42 AM EDTAreal Flood AdvisoryJKLMcCreary3 hr
May 4, 10:43 AM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Martin3 hr
May 4, 11:22 AM EDTAreal Flood AdvisoryJKLWhitley3 hr
May 4, 12:22 PM EDTRiver Flood AdvisoryJKLMagoffin24 hr
May 4, 2:02 PM EDTRiver Flood WarningJKLWhitley22 hr
May 4, 3:37 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski, Rockcastle and 2 more3 hr
May 4, 3:43 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Johnson, Lee, Magoffin and 2 more3 hr
May 4, 6:28 PM EDTAreal Flood AdvisoryJKLMcCreary12 hr
May 4, 6:45 PM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Owsley12 hr

Nearby

Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.